advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Altoona, Wisconsin, USA:

My 21 month old daughter has had type 1 diabetes for three months. In the beginning, it was a challenge to give her her insulin shots. Now she has good days and bad days with the shots. She has been getting them in the arms or legs; the other areas are impossible. Any tips on making the shots easier?

Answer:

I'm afraid that your problems will be well recognised by the parents of other young children with diabetes. All I can suggest is that you don't drag out the process. Your daughter has to get the message that when it's time, it's time and there's no room for negotiation. Get the unpleasantness over with as quickly as possible as this reduces stress all around. There's no point in trying to explain why it's necessary. Remember that the injections don't hurt -- it's the indignity of the process and being held that she objects to.

KJR

[Editor's comment: We have lots of suggestions posted. Please look through Ask the Diabetes Team: Blood Tests and Insulin Injections. SS]

DTQ-20000927012740
Original posting 12 Dec 2000
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.